Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 389, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 19, 2020, 10:54 AM EDT for Newton County, Georgia. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2020, 10:54 AM EDT (14:54 UTC)
- Expired
- Sep 20, 2020, 8:28 AM EDT
- In force
- 22 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Newton County, GA
The radar
The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alcovy River below Covington (HPTG1). The gauge peaked at 12.34 ft at Sep 19, 2020, 7:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02209000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
101 WGUS42 KFFC 191454 FLWFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 1054 AM EDT Sat Sep 19 2020 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Alcovy River near High Point affecting Newton County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. GAC217-200300- /O.NEW.KFFC.FL.W.0389.200919T1454Z-000000T0000Z/ /HPTG1.1.ER.200919T1430Z.200919T1430Z.000000T0000Z.NO/ 1054 AM EDT Sat Sep 19 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for the Alcovy River near High Point. * From this morning until further notice. * At 10:30 AM EDT Saturday the stage was 11 feet. * Flood stage is 11 feet. * Minor flooding is occurring. * Forecast...No forecast is available for this location. * Impact...At 11 feet, Flood Stage is reached. Minor flooding begins of woodlands and fields near the river upstream and downstream from the gage on Henderson Mill Road. The water level reaches the first wooden step behind an elevated private residence just upstream and on the left bank from the bridge. && LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386 $$
3 follow-up statements
146
WGUS82 KFFC 200120
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
920 PM EDT Sat Sep 19 2020
...The Flood Warning continues for the following rivers in Georgia...
Alcovy River near High Point affecting Newton County.
Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe
and Twiggs Counties.
Oconee River near Oconee affecting Wilkinson and Washington
Counties.
Oconee River near Penfield affecting Greene, Oconee and Clarke
Counties.
Oconee River near Oconee affecting Wilkinson, Washington and
Johnson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/atlanta.
GAC217-201330-
/O.CON.KFFC.FL.W.0389.000000T0000Z-000000T0000Z/
/HPTG1.1.ER.200919T1430Z.200920T0015Z.000000T0000Z.NO/
920 PM EDT Sat Sep 19 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Alcovy River near High Point.
* Until further notice.
* At 8:45 PM EDT Saturday the stage was 12.3 feet and nearly steady.
* Flood stage is 11 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 11 feet, minor flooding occurs in the woodlands and
fields near the river upstream and downstream from the gage on
Henderson Mill Road. The water level is at the first wooden step
behind an elevated private residence just upstream and on the left
bank from the bridge.
* Impact...At 13 feet, minor flooding continues in the woodlands and
fields near the river upstream and downstream from the gage on
Henderson Mill Road. The water level is at the fourth wooden step
behind an elevated private residence just upstream and on the left
bank from the bridge.
&&
LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386
$$
GAC303-319-201330-
/O.CON.KFFC.FL.W.0387.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200918T1210Z.200919T0930Z.000000T0000Z.NR/
920 PM EDT Sat Sep 19 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Oconee River near Oconee.
* Until further notice.
* At 8:45 PM EDT Saturday the stage was 18.4 feet and falling.
* Flood stage is 18 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 18 feet, minor flooding occurs in the woodlands and
wetlands along the river upstream and downstream from the gage
located by the dirt boat ramp on the west side of Avant Mine off
Adams Road in Washington County. The water level will be at the
top of the boat ramp.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$
GAC059-133-219-201130-
/O.CON.KFFC.FL.W.0357.000000T0000Z-200920T1127Z/
/PNFG1.1.ER.200918T0306Z.200918T1715Z.200920T0057Z.NO/
920 PM EDT Sat Sep 19 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Oconee River near Penfield.
* Until Sunday morning.
* At 9:00 PM EDT Saturday the stage was 13 feet and falling.
* Flood stage is 13 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage soon,
dropping to 5.3 feet Thursday evening.
* Impact...At 13 feet, minor flooding occurs along the river
upstream and downstream from the gage on the Georgia Highway 15
bridge. The right bank overflows into agricultural land and
pastures with a foot or two of water.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$
GAC167-303-319-201330-
/O.CON.KFFC.FL.W.0355.000000T0000Z-000000T0000Z/
/OCNG1.1.ER.200919T1105Z.200921T0000Z.200923T0000Z.NO/
920 PM EDT Sat Sep 19 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Oconee River near Oconee.
* Until further notice.
* At 8:45 PM EDT Saturday the stage was 19.7 feet and rising.
* Flood stage is 17 feet., and minor flooding is forecast to continue
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Forecast...The river is expected to rise to a crest of 20.4 feet
Sunday evening. It will then fall below flood stage Tuesday
evening.
* Impact...At 19 feet, the water level begins to flood the dirt
parking lot area near the Old Balls Ferry Road boat ramp, just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues and spreads further into the woodlands near the
river.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$
GAC021-153-169-207-289-201330-
/O.CON.KFFC.FL.W.0352.000000T0000Z-200922T1536Z/
/MACG1.1.ER.200917T1221Z.200918T2130Z.200920T1800Z.NO/
920 PM EDT Sat Sep 19 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Ocmulgee River near Macon.
* Until Tuesday morning.
* At 8:30 PM EDT Saturday the stage was 20.3 feet and falling.
* Flood stage is 18 feet.
* Minor flooding is occurring, and minor flooding is forecast to
continue.
* Forecast...The river is expected to fall below flood stage early
Sunday afternoon and continue falling to 12 feet Thursday evening.
* Impact...At 20 feet, minor flooding occurs with a portion of the
Macon GreenWay Ocmulgee Heritage Trail flooded north of the Martin
Luther King Boulevard bridge. The flood waters will be around one
foot deep on portions of the trail and both banks will overflow
upstream from the bridge. Large portions of agricultural lands
well downstream will be under one to three feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$891 WGUS82 KFFC 200818 FLSFFC Flood Statement National Weather Service Peachtree City GA 418 AM EDT Sun Sep 20 2020 ...The Flood Warning continues for the following rivers in Georgia... Alcovy River near High Point affecting Newton County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. GAC217-202030- /O.CON.KFFC.FL.W.0389.000000T0000Z-000000T0000Z/ /HPTG1.1.ER.200919T1430Z.200920T0015Z.000000T0000Z.NO/ 418 AM EDT Sun Sep 20 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Alcovy River near High Point. * Until further notice. * At 4:00 AM EDT Sunday the stage was 11.7 feet and falling. * Flood stage is 11.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall. * Impact...At 11.0 feet, Flood Stage is reached. Minor flooding begins of woodlands and fields near the river upstream and downstream from the gage on Henderson Mill Road. The water level reaches the first wooden step behind an elevated private residence just upstream and on the left bank from the bridge. && LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386 $$
443 WGUS82 KFFC 201228 FLSFFC Flood Statement National Weather Service Peachtree City GA 828 AM EDT Sun Sep 20 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Alcovy River near High Point affecting Newton County. GAC217-201330- /O.CAN.KFFC.FL.W.0389.000000T0000Z-200920T1228Z/ /HPTG1.1.ER.700119T1235Z.700119T1236Z.700119T1236Z.NO/ 828 AM EDT Sun Sep 20 2020 ...The Flood Warning for the Alcovy River near High Point has been cancelled... The Flood Warning is cancelled for the Alcovy River near High Point. * At 8:15 AM EDT Sunday the stage was 11 feet and falling. * Flood stage is 11 feet. * Forecast...No forecast is available for this location. && LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 19, 10:49 AM EDT, 5 minutes earlier.
Area forecast discussion, Sep 19, 10:49 AM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1049 AM EDT Sat Sep 19 2020 .UPDATE... Briefly upped the pops in the SW corner based on radar trends but this should be very temporary per hi res guidance. Remainder of the forecast in great shape and no changes planned. Deese && .PREV DISCUSSION... /issued 747 AM EDT Sat Sep 19 2020/ PREV DISCUSSION... /Issued 400 AM EDT Sat Sep 19 2020/ SHORT TERM /Today through Sunday/... Several factors will influence the short term weather pattern. First, good moisture aloft from Tropical Storm Beta over the Gulf of Mexico is streaming across the forecast area as the storm treks slowly westward. Second, a longwave upper level trough will move across the east coast through midday Sunday and third surface high pressure builds down the east coast bringing drier air into the area. Current radar loop shows an area of light showers across southeast Alabama slowly moving toward southwest portions of the forecast area. Slight to low chance POPs will move across mainly central Georgia through midday. With good moisture aloft, we will continue to see broken to overcast mid to high clouds through this evening when the tropical moisture is shunted over south Georgia as drier air associated with the broad surface high builds into northern portions of the forecast area. Models agree temperatures this weekend will be 5 to 10 degrees below normal both for afternoon highs and tomorrow morning's low. Atwell LONG TERM /Sunday Night through Friday/... Much of the long term forecast will be quiet, with below normal temperatures and dry conditions as High pressure will remain in control through midweek. The fly in the ointment and where there is much uncertainty is with Tropical Storm Beta and where it will eventually move to or will it's moisture have an effect on the forecast area. It will be a watch and see for now as there is big differences among the models. Any wet weather is not likely until about Thursday of later. BDL AVIATION... 12Z Update... VFR conditions expected. Winds will favor the northeast becoming northeast, with speeds of 7-11kts with gusts of 15-20kts at the ATL area TAFs. No convection or restrictions to visibility expected. //ATL Confidence...12Z Update... High confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 71 52 71 51 / 10 5 0 0 Atlanta 72 53 71 52 / 10 5 0 0 Blairsville 69 49 70 45 / 10 5 5 0 Cartersville 73 54 74 52 / 10 0 0 0 Columbus 76 59 76 55 / 40 10 5 0 Gainesville 70 52 70 51 / 10 0 0 0 Macon 74 57 74 54 / 20 5 5 0 Rome 75 55 77 52 / 20 5 0 0 Peachtree City 73 54 73 52 / 20 5 0 0 Vidalia 76 59 75 55 / 20 5 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....BDL AVIATION...Atwell
Hazardous weather outlook, Sep 19, 4:15 AM EDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 415 AM EDT Sat Sep 19 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 415 AM EDT Sat Sep 19 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... No hazardous weather is expected at this time through Thursday. There is a slight chance of Thunderstorms on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.